Alert archive / Alabama / Special Weather Statements in 2025

Special Weather Statement, NWS Mobile, AL

June 22, 2025Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 22, 2025, 6:21 PM CDT for Escambia County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2025, 6:21 PM CDT (23:21 UTC)
Expired
Jun 22, 2025, 7:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
55

County Escambia County, AL

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2642 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WWUS84 KMOB 222321
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Sun Jun 22 2025
 
ALZ059-262-230000-
Baldwin Inland AL-Escambia AL-
621 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BALDWIN AND
SOUTHWESTERN ESCAMBIA COUNTIES THROUGH 700 PM CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm near
I65 And CR 1, or 5 miles west of Atmore, moving northwest at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
I65 And CR 1 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3101 8774 3109 8773 3114 8769 3117 8760
      3106 8748 3100 8754 3100 8760 3099 8760
TIME...MOT...LOC 2321Z 118DEG 6KT 3105 8758 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:14 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 22, 3:14 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
314 PM CDT Sun Jun 22 2025

...New Discussion...

.DISCUSSION...
Issued at 312 PM CDT Sun Jun 22 2025

Tonight through Sunday Night...

Upper ridging remains in control of the eastern CONUS with our
forecast area continuing to sit on the southern periphery of the
ridge. Overall Summer continues with a generally isolated to
scattered coverage of showers and storms expected during the mid
to late afternoon hours, with greatest focus of coverage in the
vicinity of the sea breeze boundary. A strong storm or two can't
be ruled out with ample CAPE, drier air aloft and weak deep layer
shear. Primary hazards with any storms would be gusty winds, small
hail, frequent lightning, and heavy rainfall. Temperatures remain
warm in the lower to middle 90's for highs with lows in the lower
to middle 70's. Heat index values will top out in the 100 to 105
range during the afternoon hours. A Low risk of rip currents
remains in place through Saturday night. MM/25

Tuesday through Sunday...

The axis of a large elongated upper ridge extending from north
central Mexico to New England will remain mostly fixed going into
midweek. The atmosphere will be largely suppressed on Tuesday as
large-scale subsidence dominates the region. Therefore, we are
only expecting a 20-30% chance of afternoon showers and
thunderstorms along and south of U.S. Highway 84, with a few
showers and storms spilling over until mid-evening across interior
SE Mississippi and SW Alabama. High temperatures will be 4 to 7
degrees above normal, ranging from 93 to 98 degrees inland, and
from 89 to 92 degrees along the beaches and barrier islands. With
surface dewpoints ranging from 70 to 75 degrees, maximum apparent
temperatures (heat indices) could be as high as 107 degrees. Dry
conditions will then follow through noon on Wednesday.

The weather takes on an interesting twist Wednesday afternoon and
evening as the center of an upper low pressure area north of the
Bahamas approaches the Florida east coast. Prior to any developing
afternoon convection, Wednesday will be the hottest day of the
week in terms of ambient temperatures and apparent temperatures.
High temperatures will be 6 to 10 degrees above normal, ranging
from 95 to 100 degrees inland, and from 90 to 94 degrees along the
beaches and barrier islands. With surface dewpoints ranging from
71 to 76 degrees, maximum apparent temperatures (heat indices)
could be as high as 110 degrees. Therefore, we will need to
monitor for a possible Heat Advisory for Wednesday. At this time,
we are expecting convection initiation to occur across southern
and central Alabama, and move south-southwest in an alley of
northeasterly flow aloft between the upper ridge and upper low.
The pre-storm environment will be sufficient for scattered strong
to marginal severe storms with MUCAPE values reaching as high as
4000 to 4500 J/kg. Large hail will be a threat with mid-level
lapse rates as high as 6.8 C/km. Damaging surface winds from
localized microbursts are also a threat as DCAPE values could be
as high as 1200 J/kg. These threats will continue throughout the
evening as storms push toward the coast.

The diurnal pattern continues through the remainder of the week
and over the weekend, with increase rain chances expected each day
as the upper low moves over the southeast states. A good chance
showers and thunderstorms should occur Thursday afternoon,
followed by scattered to numerous daytime showers and storms
Friday, Saturday, and Sunday. Pulse thunderstorms are possible
each afternoon into early evening, and we can't rule out a few
strong storms with gusty winds and frequent lightning. Low
temperatures interior areas throughout the extended term will be
in the lower to middle 70s and the upper 70s along the beaches and
barrier islands. A LOW risk of rip currents remains in place
through Thursday. /22

&&

.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Sun Jun 22 2025

VFR flight category prevails for all locations outside of showers
and storms each afternoon into early evening. Expect temporary
reductions in flight category underneath any storms. Winds remain
light out of the east to southeast at around 5 knots today,
becoming easterly to northeasterly around 5 knots Monday. MM/25

&&

.MARINE...
Issued at 415 AM CDT Sun Jun 22 2025

No impacts are expected other than locally higher winds and seas
possible near thunderstorms. A generally light to occasionally
moderate onshore flow is expected through the end of this week.
MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  92  73  94  74  95  73  94 /  20  50  20  30  10  40  30  40
Pensacola   77  91  77  94  77  95  76  92 /  20  50  20  20  10  40  30  30
Destin      79  90  79  94  80  95  79  93 /  20  40  20  20  10  30  40  30
Evergreen   70  93  71  97  72  98  71  96 /  20  30  10  20  10  40  30  40
Waynesboro  71  93  71  96  72  98  72  96 /  20  40  10  20  20  30  30  50
Camden      71  93  72  95  73  96  72  94 /  10  20   0  10  10  30  30  40
Crestview   72  94  72  97  73  98  71  95 /  20  50  10  20  10  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 22, 4:35 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
435 PM CDT Sun Jun 22 2025

FLZ205-206-222215-
Okaloosa Inland FL-Okaloosa Coastal FL-
435 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Eglin Air Force Base, or 8 miles east of
Niceville, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Niceville, Eglin AFB, Valparaiso, Lake Lorraine, Shalimar, and Cinco
Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3041 8661 3070 8660 3064 8639 3044 8639
TIME...MOT...LOC 2135Z 085DEG 10KT 3056 8634

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 22, 5:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Sun Jun 22 2025

FLZ205-206-222315-
Okaloosa Inland FL-Okaloosa Coastal FL-
527 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 615 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar, and
Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8669 3078 8667 3077 8649 3073 8639
      3046 8639 3046 8638 3036 8640
TIME...MOT...LOC 2227Z 092DEG 4KT 3057 8649

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 22, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Sun Jun 22 2025

ALZ059-262-230000-
Baldwin Inland AL-Escambia AL-
621 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BALDWIN AND
SOUTHWESTERN ESCAMBIA COUNTIES THROUGH 700 PM CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm near
I65 And CR 1, or 5 miles west of Atmore, moving northwest at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
I65 And CR 1 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3101 8774 3109 8773 3114 8769 3117 8760
      3106 8748 3100 8754 3100 8760 3099 8760
TIME...MOT...LOC 2321Z 118DEG 6KT 3105 8758

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:40 PM CDTSpecial Marine WarningMOB50 min
Jun 22, 5:26 PM CDTSpecial Marine WarningMOB77 min
Jun 22, 6:14 PM CDTSevere Thunderstorm WarningMOBMobile31 min
Jun 22, 6:39 PM CDTSpecial Weather StatementMOBMobile51 min
Jun 22, 6:53 PM CDTSpecial Weather StatementMOBBaldwin52 min
Jun 22, 4:35 PM CDTSpecial Weather StatementMOBOkaloosa40 min
Jun 22, 5:27 PM CDTSpecial Weather StatementMOBOkaloosa48 min

Nearby

Special Weather Statements in Alabama, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.